Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Lump on breast, hard and squishy, surrounding bruised, bleeding from rectum. Took Zoloft for anxiety. Side effect ?

I just found a lump the size of a walnut on my breast .. Fairly hard and a bit squishy... Surrounded by bruising the size of an orange... I recently have also had bleeding from the rectum when having a bowel motion.. The blood is bright red... The only medication I am taking is 100mg of Zoloft for anxiety ... Could these strange symptoms be related to Zoloft?
Asked On : Wed, 5 Sep 2012
Answers:  2 Views:  139
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response

Zoloft is not associated with breast lumps or bleeding per rectum.
Any female with a breast lump needs to see their doctor for assessment, lumps can be due to benign causes however it is generally better to rule out the more sinester causes before assuming that it is benign.Your doctor will examine the lump then send you for an imaging test either an ultrasound or mammogram, depending on your age. The results will determine future management.

In terms of the per rectal bleeding- this can be as a result of straining when passing stool, hemorrhoids, diverticular disease, presence of an anal fissure, infective diarhoea, inflammatory bowel disease, cancer of the colon.
Again for per rectal bleeding, you would need an asssesment by your doctor to determine the cause, it would involve history and examination. Investigations will be done as necessary but may include ba enema or coloscopy depending on the examination findings.

I hope this helps
Answered: Wed, 5 Sep 2012
I find this answer helpful
General Surgeon Dr. Grzegorz Stanko's  Response

Thank you for the query.

You did not said if you are male or female. Your symptoms are most likely not caused by Zoloft.
You breast tumor might be a gyneacomasty (if you are male) but it can be also any other tumor. That is why, you should not neglect it, have ultrasound of it, visit surgeon and have biopsy if necessary. It can be benign tumor, but you never know.
Bleeding from the rectum cannot be caused by Zoloft. More likely it can be caused by hemorrhoids or anal fissure (this one is associated with acute pain especially when passing stool). But here, again it cannot be neglected as blood in stool can also be caused by some more serious disease and colonoscopy might be necessary.

Hope this will help.
Answered: Wed, 5 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor